# SDR CA040505004

- Difficulty date: April 30, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7250 · Turbine Section
- Part: Retaining Ring
- Part number: 3020159
- Condition: Collapsed
- Location: Turbine Shroud
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE HOT SECTION WAS GIVEN A SCHEDULED BORESCOPE INSPECTION.  CT SHROUD SEGMENTS HAD SHIFTED AXIALLY.  DISMANTLE SHOWED THE RETAINING RING TO HAVE DISTORTED AND BECOME DISLOCATED.  THIS PROBLEM HAS BEEN DOCUMENTED ON OTHER ENGINES.  MFG HAS ISSUED P/N 3110741-02 RETAINING RING ON SB 13121 (60A, 61, 62, 65 SERIES) AND SB 3248 (41/42, 45 SERIES) TO PREVENT THE COLLAPSE OF THE RETAINING RING.  THE LATTER SB HAS NOT BEEN ISSUED ON SMALLER ENGINE MODELS SUCH AS THE 114A ENGINE MODEL TO ALLOW THE MORE ROBUST RETAINING RING TO BE USED.
